Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 15, NWS Corpus Christi, TX

May 2, 2007La Salle County, McMullen County, Texas

NWS Corpus Christi, TX issued this tornado warning at May 2, 2007, 11:04 PM CDT for La Salle County, McMullen County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2007, 11:04 PM CDT (04:04 UTC)
Expired
May 2, 2007, 11:48 PM CDT
In force
44 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties La Salle County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 136 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 5:53 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1528 J/kg
Mixed-layer CIN
-306 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 030404
TORCRP
TXC283-311-030500-
/O.NEW.KCRP.TO.W.0015.070503T0404Z-070503T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1104 PM CDT WED MAY 2 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME EAST CENTRAL LA SALLE COUNTY IN SOUTH TEXAS
  NORTHERN MCMULLEN COUNTY IN SOUTH TEXAS

* UNTIL MIDNIGHT CDT

* AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  FOWLERTON...OR ABOUT 14 MILES WEST OF TILDEN...MOVING EAST AT 35
  MPH.

* THE TORNADO WILL BE NEAR...
  TILDEN BY 1120 PM CDT...
  CALLIHAM BY 1140 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600
AM CDT THURSDAY MORNING FOR CENTRAL TEXAS.

LAT...LON 2857 9882 2838 9885 2838 9835 2855 9835

$$

SCC
2 follow-up statements
000 
WWUS54 KCRP 030421
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1121 PM CDT WED MAY 2 2007

TXC283-030430-
/O.CAN.KCRP.TO.W.0015.000000T0000Z-070503T0500Z/
LA SALLE-
1121 PM CDT WED MAY 2 2007

...THE TORNADO WARNING FOR LA SALLE COUNTY IS CANCELLED...

THE TORNADO THAT PROMPTED THE WARNING FOR LASALLE AND FOWLERTON HAS 
MOVED EASTWARD INTO MCMULLEN COUNTY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600
AM CDT THURSDAY MORNING FOR CENTRAL TEXAS.

LAT...LON 2858 9880 2836 9879 2838 9835 2855 9835

$$

TXC311-030500-
/O.CON.KCRP.TO.W.0015.000000T0000Z-070503T0500Z/
MCMULLEN-
1120 PM CDT WED MAY 2 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHERN MCMULLEN COUNTY...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 9 MILES WEST OF
TILDEN...MOVING EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  TILDEN BY 1135 PM CDT...
  CALLIHAM BY 1155 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600
AM CDT THURSDAY MORNING FOR CENTRAL TEXAS.

LAT...LON 2858 9880 2836 9879 2838 9835 2855 9835

$$

SCC
000 
WWUS54 KCRP 030448
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1147 PM CDT WED MAY 2 2007

TXC311-030457-
/O.CAN.KCRP.TO.W.0015.000000T0000Z-070503T0500Z/
MCMULLEN-
1147 PM CDT WED MAY 2 2007

...THE TORNADO WARNING FOR NORTHERN MCMULLEN COUNTY IS CANCELLED...

THE STORM THAT HAD PROMPTED THE WARNING HAS WEAKENED MARKEDABLY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600
AM CDT THURSDAY MORNING FOR CENTRAL TEXAS.

LAT...LON 2858 9880 2836 9879 2838 9835 2855 9835

$$

SCC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 6:39 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, May 2, 6:39 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
639 PM CDT WED MAY 2 2007

.UPDATE...UPDATED THE HAZARDS GRID FOR TORNADO WATCH 212 FOR
WEBB...LASALLE AND MCMULLEN COUNTIES. THE CURRENT WX/POP
CONFIGURATION LOOKED VERY GOOD AND NO CHANGES WERE NEEDED. KDFX
88D WAS SHOWING A SUPERCELL WEST OF EAGLE PASS...MOVING SEWD TWDS
WEBB COUNTY. 0-6KM SHEAR VALUES ABV 40KT ALONG WITH CAPES AROUND
4000 J/KG WERE PREVALENT ACROSS THE WRN PORTION OF THE CWA. ALSO
ENHACNING THE SVR THREAT WAS AN AREA OF UPR LVL DIFLUENCE AHEAD
OF A SPEED MAX ROTATING AROUND THE BASE OF THE CLOSED MID/UPR LOW
SPINNING ACROSS SOUTHERN NEW MEXICO. THE LATEST GFS AND NCAR WRF
SOLNS INDICATE THE POTENTIAL FOR CONTINUED CONVECTIVE DEVELOPMENT
OVERNIGHT. IN FACT BLV THE POISSIBILITY OF WIDESPREAD STRONG TO
SEVERE STORMS DOES EXIST FOR MUCH OF THE CWA LATE TNT INTO THE
MORNING HOURS ON THURSDAY. SEVERAL LINEAR-TYPE CONVECTIVE
SEGMENTS MAY IMPACT THE CWA DURING THIS TIMEFRAME.

&&

.MARINE...DECIDED TO CANCEL THE SCA FOR THE ENTIRE COASTAL WATERS.
BLV CONDITIONS WL BE MORE REPRESENTATIVE OF SCEC CONDITIONS FOR
THIS EVENING AND THE OVERNIGHT HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    72  83  74  90  75  /  40  30  10   0  10
VICTORIA          68  82  72  89  74  /  60  50  10   0  10
LAREDO            72  90  76 103  78  /  40  10  10   0  10
ALICE             70  87  73  94  74  /  40  30  10   0  10
ROCKPORT          71  81  74  86  76  /  40  30  10   0  10
COTULLA           69  86  73  98  74  /  60  20  10   0  10
KINGSVILLE        72  85  73  92  75  /  30  20  10   0  10
NAVY CORPUS       73  82  75  86  77  /  30  20  10   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB
Hazardous weather outlook, May 2, 2:18 PM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
218 PM CDT WED MAY 2 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-031045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
218 PM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THROUGH TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM SOUTH TO NORTH
ARE EXPECTED TO INCREASE ACROSS ALL OF SOUTH TEXAS LATE THIS
AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH
DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORDADOES. LOCALLY HEAVY
RAIN IS ALSO POSSIBLE WHICH MAY RESULT IN LOCALIZED FLASH FLOODING.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH MOST OF THE
NIGHT ACROSS ALL THE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS
THURSDAY. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/95/85

In the hours before

Special weather statement, May 2, 9:14 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
914 PM CDT WED MAY 2 2007

TXZ229-030315-
LA SALLE-
914 PM CDT WED MAY 2 2007

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...

AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF WOODWARD...OR 11 MILES WEST OF
DILLEY...MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  5 MILES NORTH OF MILLET BY 930 PM CDT.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM. THIS STORM MAY QUICKLY INTENSIFY AS IT MOVES INTO NORTHERN LA
SALLE COUNTY. RESIDENTS ARE URGED TO CLOSELY MONITOR THIS STORM OVER
THE NEXT HOUR FOR INTENSIFICATION.

SCC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:43 PM CDTSevere Thunderstorm WarningCRPWebb62 min
May 2, 9:51 PM CDTSevere Thunderstorm WarningCRPLa Salle54 min
May 2, 10:42 PM CDTFlash Flood WarningCRPLa Salle2 hr
May 2, 10:51 PM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen54 min
May 3, 1:03 AM CDTSpecial Marine WarningCRP57 min
May 3, 1:54 AM CDTSpecial Marine WarningCRP66 min
May 3, 2:32 AM CDTHigh Wind WarningCRPKleberg, Nueces, San Patricio88 min
May 3, 4:28 AM CDTSpecial Marine WarningCRP32 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.